MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redp2650 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was leaking.The nurse stated it was not leaking from the insertion site.When facility contact assessed the picc, she found it was leaking from near where the gray port attaches to the suture wing.It was stated the picc did not leak all the time, just when the line was moved in a certain position.The picc was originally placed just yesterday.Rn had to over line exchange the line causing the pt an extra procedure and infection risk.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 5fr t/l powerpicc solo catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a split was observed in the grey-luered extension tubing, near the molded joint.Microscopic examination of the catheter split confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.Sharply formed fracture edges.Planar shape to the fracture surface.Blood residue was seen on the sample which showed that the product had undergone at least some use.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.Reference faqir 990196 for further information regarding this type of event.The damage location suggested that catheter securement./maintenance may have contributed.The product ifu states ¿avoid accidental device contact with sharp instruments¿.A lot history review (lhr) of redp2650 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was leaking.The nurse stated it was not leaking from the insertion site.When facility contact assessed the picc, she found it was leaking from near where the gray port attaches to the suture wing.It was stated the picc did not leak all the time, just when the line was moved in a certain position.The picc was originally placed just yesterday.Rn had to overline exchange the line causing the pt an extra procedure and infection risk.

Brand Name
POWERPICC SOLO PROVENA CATHETER, 5F TL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8875586
Report Number3006260740-2019-02345
Device Sequence Number2716602
Product Code LJS
UDI-Device Identifier00801741161162
UDI-Public(01)00801741161162
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000291C
Device Lot NumberREDP2650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR